Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2011, Article ID 538202, 8 pages
http://dx.doi.org/10.1155/2011/538202
Research Article

Suppressing Chaos of Duffing-Holmes System Using Random Phase

Department of Mathematics, Harbin Institute of Technology, Harbin 150001, China

Received 12 November 2010; Revised 28 January 2011; Accepted 21 February 2011

Academic Editor: Oleg V. Gendelman

Copyright © 2011 Li Longsuo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Ott, C. Grebogi, and J. A. Yorke, “Controlling chaos,” Physical Review Letters, vol. 64, no. 11, pp. 1196–1199, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. T. Shinbrot, C. Grebogi, E. Ott, and J. A. Yorke, “Using small perturbations to control chaos,” Nature, vol. 363, no. 6428, pp. 411–417, 1993. View at Google Scholar · View at Scopus
  3. T. Shinbrot, E. Ott, C. Grebogi, and J. A. Yorke, “Using chaos to direct trajectories to targets,” Physical Review Letters, vol. 65, no. 26, pp. 3215–3218, 1990. View at Publisher · View at Google Scholar · View at Scopus
  4. S. Boccaletti, C. Grebogi, Y.-C. Lai, H. Mancini, and D. Maza, “The control of chaos: theory and applications,” Physics Reports, vol. 329, no. 3, pp. 103–197, 2000. View at Publisher · View at Google Scholar
  5. G. Chen and X. Dong, From Chaos to Order: Methodologies, Perspectives and Applications, vol. 24 of World Scientific Series on Nonlinear Science. Series A: Monographs and Treatises, World Scientific, River Edge, NJ, USA, 1998.
  6. G. Chen and D. Lai, “Feedback anticontrol of discrete chaos,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 8, no. 7, pp. 1585–1590, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. G. Chen and D. Lai, “Making a dynamical system chaotic: feedback control of Lyapunov exponents for discrete-time dynamical systems,” IEEE Transactions on Circuits and Systems. I, vol. 44, no. 3, pp. 250–253, 1997. View at Publisher · View at Google Scholar
  8. R. Lima and M. Pettini, “Suppression of chaos by resonant parametric perturbations,” Physical Review. A, vol. 41, no. 2, pp. 726–733, 1990. View at Publisher · View at Google Scholar
  9. Y. Braiman and I. Goldhirsch, “Taming chaotic dynamics with weak periodic perturbations,” Physical Review Letters, vol. 66, no. 20, pp. 2545–2548, 1991. View at Publisher · View at Google Scholar · View at Scopus
  10. M. Ramesh and S. Narayanan, “Chaos control by nonfeedback methods in the presence of noise,” Chaos, Solitons and Fractals, vol. 10, no. 9, pp. 1473–1489, 1999. View at Publisher · View at Google Scholar · View at Scopus
  11. J. G. Wei and G. Leng, “Lyapunov exponent and chaos of Duffing's equation perturbed by white noise,” Applied Mathematics and Computation, vol. 88, no. 1, pp. 77–93, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. W. Y. Liu, W. Q. Zhu, and Z. L. Huang, “Effect of bounded noise on chaotic motion of duffing oscillator under parametric excitation,” Chaos, Solitons and Fractals, vol. 12, no. 3, pp. 527–537, 2001. View at Publisher · View at Google Scholar · View at Scopus
  13. Z. Qu, G. Hu, G. Yang, and G. Qin, “Phase effect in taming nonautonomous chaos by weak harmonic perturbations,” Physical Review Letters, vol. 74, no. 10, pp. 1736–1739, 1995. View at Publisher · View at Google Scholar · View at Scopus
  14. Y. Lei, W. Xu, Y. Xu, and T. Fang, “Chaos control by harmonic excitation with proper random phase,” Chaos, Solitons and Fractals, vol. 21, no. 5, pp. 1175–1181, 2004. View at Publisher · View at Google Scholar · View at Scopus
  15. Y. Xu, G. M. Mahmoud, W. Xu, and Y. Lei, “Suppressing chaos of a complex Duffing's system using a random phase,” Chaos, Solitons and Fractals, vol. 23, no. 1, pp. 265–273, 2005. View at Publisher · View at Google Scholar · View at Scopus
  16. S. Li, W. Xu, and R. H. Li, “Chaos control of Duffing systems by random phase,” Acta Physica Sinica, vol. 55, no. 3, pp. 1049–1054, 2006. View at Google Scholar · View at Zentralblatt MATH
  17. Y. Xu, W. Xu, and G. M. Mahmoud, “On a complex Duffing system with random excitation,” Chaos, Solitons and Fractals, vol. 35, no. 1, pp. 126–132, 2008. View at Publisher · View at Google Scholar · View at Scopus
  18. A. Mooney, J. G. Keating, and I. Pitas, “A comparative study of chaotic and white noise signals in digital watermarking,” Chaos, Solitons and Fractals, vol. 35, no. 5, pp. 913–921, 2008. View at Publisher · View at Google Scholar · View at Scopus
  19. R. Z. Khasminskii, “Necessary and sufficient conditions for the asymptotic stability of linear stochastic systems,” Theory of Probability and Its Applications, vol. 12, pp. 144–147, 1967. View at Google Scholar
  20. W. V. Wedig, “Invariant measures and Lyapunov exponents for generalized parameter fluctuations,” Structural Safety, vol. 8, no. 1–4, pp. 13–25, 1990. View at Google Scholar · View at Scopus
  21. D. E. Musielak, Z. E. Musielak, and J. W. Benner, “Chaos and routes to chaos in coupled Duffing oscillators with multiple degrees of freedom,” Chaos, Solitons and Fractals, vol. 24, no. 4, pp. 907–922, 2005. View at Publisher · View at Google Scholar · View at Scopus
  22. I. Kunin and G. Chen, “Controlling the Duffing oscillator to the Lorenz system and generalizations,” in Proceedings of the 2nd Interntional Conference on Control of Oscillations and Chaos (COC '00), pp. 229–231, July 2000. View at Scopus
  23. H. Hu, E. H. Dowell, and L. N. Virgin, “Resonances of a harmonically forced duffing oscillator with time delay state feedback,” Nonlinear Dynamics, vol. 15, no. 4, pp. 311–327, 1998. View at Google Scholar · View at Scopus
  24. D. E. Musielak, Z. E. Musielak, and J. W. Benner, “Chaos and routes to chaos in coupled Duffing oscillators with multiple degrees of freedom,” Chaos, Solitons and Fractals, vol. 24, no. 4, pp. 907–922, 2005. View at Publisher · View at Google Scholar · View at Scopus
  25. Y. Oseledec, “A multiplicative ergodic theorem: Lyapunov characteristic number for dynamical systems,” Transactions of the Moscow Mathematical Society, vol. 19, pp. 197–231, 1968. View at Google Scholar